MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Model Number 357.366
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Upon visual inspection, it was observed that the 130 degree aiming arm for trochanteric fixation nails had significant surface wear, with much of the black coating on the body of the aiming arm worn away, consistent with the age and usage of the device (15+ years).Scratches and gouges are present on the entire body of the aiming arm.Small deformation is present near the screw on posterior side of arm.The received condition was determined to disagree with the complaint description.The returned device was manufactured in september 2003 at synthes (b)(4) site and is over 15 years old.No product design issues or discrepancies were observed during this investigation.Dimensional analysis was not performed due to post manufacturing damage.As us customer quality observed the complaint condition during the visual inspection, this complaint is confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device history lot part # 357.366.Synthes lot # 4567004.Supplier lot # 4567004.Release to warehouse date; 02 sep 2003.Manufactured by synthes (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, the (trochanteric fixation nail) tfn helical blade inserter attachment screw broke while inserting the helical blade.Reportedly, nut fell off the insterter causing it to come apart and had to mallet it to get it disconnected from helical blade.It was noted also that while inserting the helical blade, the end of the helical blade coupling screw broke off leaving the shaft in the inserter still attached to the helical blade.The helical blade was successfully inserted and it took 20 minutes to take off the inserter.Finally, the bolt cutters were used to cut the shaft above where it was attached to the helical blade.The aiming arm was then attached back and distally locked to finish the case.While malleting the helical blade, the end of the coupling screw broke leaving the shaft of the connecting screw in the helical blade inserter.The following devices were damaged when trying/attempting to remove the inserter: one (1) buttress/compression nut, one (1) blade guide sleeve, and one (1) aiming arm.There were fragments generated from a broken device.The fragments were removed easily without any additional intervention.There were thirty (30) minutes of a surgical delay.The procedure was successfully completed.The patient outcome is unknown.Concomitant devices: tfna helical blade (part unknown, lot unknown, quantity 1).Hammer/mallet (part unknown, lot unknown, quantity 1).This report is for one (1) 130 deg aiming arm f/trochanteric fixation nails.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.G1: manufacturing site h4: manufacture date provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8568911
Report Number2939274-2019-57747
Device Sequence Number1537262
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.366
Device Catalogue Number357.366
Device Lot Number4567004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR